Alert archive / Massachusetts / High Wind Watches in 2013
High Wind Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Feb 6, 2013, 3:36 PM EST for 6 counties in Massachusetts; Bristol County, Newport County, Washington County, Rhode Island. It took effect at Feb 8, 2013, 8:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2013, 3:36 PM EST (20:36 UTC)
- In effect from
- Feb 8, 2013, 8:00 PM EST
- Expired
- Feb 7, 2013, 4:57 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS71 KBOX 062036 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 336 PM EST WED FEB 6 2013 ...THERE IS THE POTENTIAL FOR A PERIOD OF VERY STRONG TO DAMAGING WINDS LATE FRIDAY INTO SATURDAY ACROSS THE SOUTH COAST AS WELL AS THE CAPE AND ISLANDS... MAZ019>024-RIZ005>008-070445- /O.NEW.KBOX.HW.A.0002.130209T0100Z-130209T2000Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT...BLOCK ISLAND 336 PM EST WED FEB 6 2013 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * WINDS...NORTH 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ALONG THE SOUTH COAST. GUSTS UP TO HURRICANE FORCE ARE POSSIBLE ACROSS THE CAPE AND NANTUCKET. * TIMING...THE STRONGEST WINDS LOOK TO OCCUR LATE FRIDAY NIGHT INTO EARLY SATURDAY AFTERNOON. * IMPACTS...WINDS OF THESE MAGNITUDES MAY RESULT IN SOME STRUCTURAL DAMAGE. THERE ALSO MAY BE SOME TREE DAMAGE ALONG WITH SCATTERED POWER OUTAGES. WE ARE PARTICULARLY CONCERNED ABOUT THE CAPE AND NANTUCKET WITH THE POTENTIAL FOR WIND GUSTS UP TO HURRICANE FORCE! PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FRANK
2 follow-up statements
867 WWUS71 KBOX 070316 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1016 PM EST WED FEB 6 2013 ...THERE IS THE POTENTIAL FOR A PERIOD OF VERY STRONG TO DAMAGING WINDS LATE FRIDAY INTO SATURDAY ACROSS THE SOUTH COAST AS WELL AS THE CAPE AND ISLANDS... MAZ019>024-RIZ005>008-071130- /O.CON.KBOX.HW.A.0002.130209T0100Z-130209T2000Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT...BLOCK ISLAND 1016 PM EST WED FEB 6 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WINDS...NORTH 35 TO 45 MPH WITH GUSTS UP TO 75 MPH. * TIMING...THE STRONGEST WINDS LOOK TO OCCUR LATE FRIDAY NIGHT INTO EARLY SATURDAY AFTERNOON. * IMPACTS...WINDS OF THESE MAGNITUDES MAY RESULT IN SOME STRUCTURAL DAMAGE. THERE ALSO MAY BE SOME TREE DAMAGE ALONG WITH SCATTERED POWER OUTAGES. WE ARE PARTICULARLY CONCERNED ABOUT THE CAPE AND NANTUCKET WITH THE POTENTIAL FOR WIND GUSTS UP TO HURRICANE FORCE! PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ RLG
352 WWUS71 KBOX 070957 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 457 AM EST THU FEB 7 2013 MAZ019>024-RIZ005>008-071100- /O.CAN.KBOX.HW.A.0002.130209T0100Z-130209T2000Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT...BLOCK ISLAND 457 AM EST THU FEB 7 2013 ...HIGH WIND WATCH IS CANCELLED... SNOW ACCUMULATION POTENTIAL IS EXPECTED TO BE SIGNIFICANT ENOUGH WHERE BLIZZARD CONDITIONS MAY DEVELOP. AS SUCH THE HIGH WIND WATCH HAS BEEN CANCELLED AND REPLACED WITH A BLIZZARD WATCH. $$ BELK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Feb 6, 3:24 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 6, 3:24 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EST WED FEB 6 2013
.SYNOPSIS...
DRY WEATHER CONTINUES TONIGHT INTO THURSDAY ALONG WITH SEASONABLY
COOL TEMPERATURES. CONFIDENCE IS INCREASING IN THE POTENTIAL FOR A
VERY SIGNIFICANT WINTER STORM FRIDAY INTO EARLY SATURDAY. THIS
STORM SHOULD COME TO AN END LATER SATURDAY WITH DRY WEATHER
CONTINUING INTO SUNDAY. A MODERATING TREND IS EXPECTED EARLY NEXT
WEEK WITH THE CHANCE OF SOME RAIN SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A FEW LIGHT SNOW SHOWERS HAVE MOVED OVER CENTRAL AND ERN PORTIONS
OF THE FORECASTER THIS AFTERNOON AS A PULSE OF MID LVL COLD
ADVECTION INCREASED THE NEAR SFC INSTABILITY. ALREADY BEGINNING TO
SEE THESE WAIN ALONG WITH THE CU FIELD AS SUN ANGLE GETS LOW. THE
TREND WILL BE TOWARD CLEARING SKIES AND ARE ALREADY SEEING THIS IN
THE BERKSHIRES AND SW NH.
GIVEN THE TREND TOWARD CLEARING SKIES AND COLD ADVECTION THROUGH
THE EVENING...EXPECT A FAIRLY RAPID NON-TYPICAL DIURNAL TEMPERATURE
DECREASE OVERNIGHT. THIS WILL BE ENHANCED BY A GRADUALLY
SLACKENING PRESSURE GRADIENT WITH 1030+ HPA HIGH PRES BUILDING
OVER FROM THE W THROUGH THE NIGHT. THESE FACTORS WILL LEAD TO A
FAIRLY COLD NIGHT ACROSS THE REGION. RANGING FROM NEAR 0F IN THE
COLDEST VALLEYS OF SOUTHERN NEW HAMPSHIRE...TO THE LOW TO MID
TEENS ALONG THE SE COASTAL PLAIN/CAPE/ISLANDS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY...
COLD AND MOSTLY CLEAR START TO THE DAY WITH TEMPS IN THE SINGLE
DIGITS TO LOW-MID TEENS ACROSS MUCH OF THE AREA BY 7AM. HIGH PRES
WILL BE CRESTING OVER THE AREA SO WINDS WILL REMAIN FAIRLY LIGHT
THROUGH THE DAY. OTHERWISE...SOME MID CLOUDS WILL BEGIN TO SPILL
OVER THE AREA IN ADVANCE OF LOW PRES DEEPENING WELL TO THE S.
GIVEN ALL THESE FACTOR...IT APPEARS THAT WITH H92 TEMPS REMAINING
NEAR -10C...A COOL DAY IS ON TAP. WILL LEAN TOWARD MET GUIDANCE
WHICH HAS HIGHS IN THE LOW 20S FOR SOUTHERN NH DOWN TO NEAR 30
FOR CT/RI/SRN MA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
***WINTER STORM WATCH EXPANDED TO COVER THE ENTIRE REGION FRIDAY
INTO SATURDAY MORNING WITH PERHAPS A PERIOD OF BLIZZARD CONDITIONS
ALONG THE COASTAL PLAIN FOR A TIME FRIDAY NIGHT INTO SATURDAY
MORNING***
A QUICK UPDATE WAS SENT OUT TO EXPAND A WINTER STORM WATCH TO COVER
THE ENTIRE REGION. CONFIDENCE CONTINUES TO GROW IN A FOOT OR MORE
OF SNOW AFFECTING A LARGE PORTION OF THE REGION. WE HAVE BROUGHT UP
SNOW ACCUMULATIONS WITH THE LATEST FORECAST...BUT IT MAY NOT EVEN BE
ENOUGH IN SOME LOCALES. BIGGEST UNCERTAINTY IS NEAR THE SOUTH COAST
AND HOW FAR NORTH A TEMPORARY TRANSITION TO RAIN MAKES IT FRIDAY
AFTERNOON. HOWEVER...EVEN ON THE CAPE AND ISLANDS AREAS THAT CHANGE
TO RAIN MAY GET HIT HARD BY THE COLD CONVEYER BELT. NEAR BLIZZARD
CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY ACROSS
PORTIONS OF THE COASTAL PLAIN...AND TRAVEL MAY BECOME NEARLY
IMPOSSIBLE. WILL HAVE MUCH MORE LATER THIS AFTERNOON.
PREVIOUS DISCUSSION:
* POTENTIAL FOR A VERY SIGNIFICANT WINTER STORM FRI INTO EARLY SAT
* STRONG WINDS/COASTAL FLOODING ARE ALSO A CONCERN
* PLENTY OF UNCERTAINTY REMAINS IN THE EXACT DETAILS
DETAILS...
THURSDAY NIGHT INTO EARLY SATURDAY....
THERE IS THE POTENTIAL FOR A VERY SIGNIFICANT WINTER STORM LATE
THURSDAY NIGHT INTO EARLY SATURDAY. THE EXACT DETAILS REMAIN
UNCERTAIN...BUT CONFIDENCE HAS INCREASED ENOUGH TO GO WITH A
WINTER STORM WATCH FOR PORTIONS OF SOUTHERN NEW ENGLAND. THE
POTENTIAL IS CERTAINLY THERE FOR A FOOT OR MORE OF SNOW IN SOME
LOCATIONS...BUT A LOT OF THINGS NEED TO BE WORKED OUT.
MOST OF THE 06/00Z GUIDANCE HAS COME INTO BETTER AGREEMENT ON THE
GENERAL IDEA OF A WEAK LOW PRESSURE MOVING INTO THE GREAT LAKES
LATE THURSDAY NIGHT...WITH A MORE SIGNIFICANT LOW PRESSURE
DEVELOPING OFF THE MID ATLANTIC STATES AND MOVING NORTHEAST.
06/00Z ECMWF HAS DRAMATICALLY SLOWED THE TIMING OF ITS LOW
PRESSURE...RESULTING IN FAR MORE SIGNIFICANT STORM FOR OUR REGION.
GIVEN THIS SHIFT...LEANED AWAY FROM THE 00Z ECMWF AND FOLLOWED A
CONSENSUS SOLUTION WHICH INCLUDED THE 05/12Z ECMWF. THIS WAS TO
MINIMIZE THE TIMING DIFFERENCES AND TO SMOOTH OUT SOME OF THE
DETAILS IN THE FORECAST.
THE OVERRUNNING OF THE COLD DOME AT THE SURFACE SHOULD RESULT IN
SOME LIGHT SNOW DEVELOPING BY EARLY FRIDAY MORNING. LIGHT SNOW
WILL PROBABLY AFFECT MUCH OF THE AREA FRIDAY MORNING...BUT AMOUNTS
SHOULD BE RATHER LIGHT.
THE MAIN SHOW STILL LOOKS TO OCCUR FRIDAY AFTERNOON INTO EARLY
SATURDAY. THERE ALSO IS A STRONG HIGH PRESSURE OVER EASTERN
CANADA THAT WILL BE SUPPLYING THE COLD AIR. THIS IS A CLASSIC
SETUP FOR A MAJOR WINTER STORM ACROSS SOUTHERN NEW ENGLAND. THE
OTHER CONCERN WOULD BE FOR A PERIOD OF VERY STRONG WINDS ON THE
COAST WITH THE TIGHT PRESSURE GRADIENT. SOME TYPE OF WIND
HEADLINES WILL PROBABLY BE NEEDED.
THERE ARE TWO MAIN THINGS WE ARE A BIT CONCERNED WITH AT THIS
POINT...
THE FIRST AND PROBABLY THE BIGGEST CONCERN IS WILL THERE BE ANY
MIXING ALONG THE COASTAL PLAIN. GIVEN THE CURRENT POSITION OF THE
HIGH AND BOMBING LOW PRESSURE SYSTEM ON THE MODELS...ODDS FAVOR
MAINLY SNOW ACROSS MOST OF THE REGION. THERE COULD BE SOME ISSUES
FOR A TIME ALONG THE FAR SOUTHEAST NEW ENGLAND COAST ESPECIALLY
THE CAPE/ISLANDS. THAT IS THE SCENARIO THAT THE CURRENT MODELS ARE
ADVERTISING...BUT A 50 OR SO MILE SHIFT IN THE TRACK NORTHWEST
WILL MAKE A BIG DIFFERENCE. IF THIS WERE TO OCCUR...MIXING ISSUES
COULD AFFECT A LARGER PART OF THE COASTAL PLAIN SO SOMETHING WILL
HAVE TO WATCH CLOSELY GIVEN THAT WERE STILL 72+ HOURS OUT.
THE OTHER ISSUE IS HOW FAR INLAND DOES THE HEAVIEST PRECIPITATION
EXTEND. THE CURRENT MODELS INDICATE THAT THE POTENTIAL FOR
HEAVIEST SNOW WILL BE ALONG THE COASTAL PLAIN. GIVEN THE WELL
DEFINED MID LEVEL CENTERS AND LIKELY STRONG DEFORMATION ZONE WE
MAY SEE HEAVY SNOW AFFECT EVEN THE DISTANT INTERIOR. HOWEVER...ITS
POSSIBLE THAT THE MODEL TRACK COULD SHIFT EAST WHICH WOULD LIMIT
THE COVERAGE OF HEAVY SNOW THAT FAR WEST.
TO SUM UP...EVERYONE IN SOUTHERN NEW ENGLAND SHOULD BE PREPARED
FOR THE POTENTIAL OF A VERY SIGNIFICANT WINTER STORM FRIDAY INTO
EARLY SATURDAY. WHILE ITS TOO EARLY TO TRY TO PIN DOWN SPECIFIC
SNOWFALL AMOUNTS AND THEIR LOCATIONS...THE POTENTIAL IS THERE FOR
A FOOT OR MORE OF SNOW IN SOME LOCATIONS.
LATE SATURDAY THROUGH TUESDAY...
ONCE THIS STORM EXITS OUR REGION...THE REST OF THIS WEEKEND
SHOULD BE DRY. IN FACT...RISING HEIGHT FIELDS SHOULD ALLOW FOR
ABOVE NORMAL TEMPS BY EARLY NEXT WEEK. A LOW PRESSURE MOVING
THROUGH THE GREAT LAKES INTO EASTERN CANADA MAY BRING SOME RAIN
SHOWERS TO THE REGION SOMETIME MONDAY INTO MONDAY NIGHT...WHICH
COULD START AS A WINTRY MIX ACROSS THE INTERIOR.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...
HIGH CONFIDENCE THROUGH THURSDAY.
VFR DOMINANT THROUGH THE PERIOD AFTER SOME MVFR CIGS MOVE OFF
CAPE/ISLANDS THIS AFTERNOON. WINDS INCREASE OUT OF THE WNW WITH
GUSTS 20-25 KT AT TIMES POSSIBLE INTO THE EVENING. WINDS SHIFT
MORE TO THE N LATE TONIGHT BUT ARE GENERALLY EXPECTED TO BE BELOW
10 KT.
KBOS TAF...HIGH CONFIDENCE.
VFR. WINDS GUST OUT OF THE WNW MID AFTERNOON-EVENING WITH 20-25
KT.
KBDL TAF...HIGH CONFIDENCE.
VFR. WINDS GUST OUT OF THE WNW MID AFTERNOON-EVENING WITH 20-25
KT.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT INTO EARLY SATURDAY...MODERATE CONFIDENCE IN
TRENDS...LOW CONFIDENCE ON TIMING. THE POTENTIAL FOR A MAJOR
WINTER STORM SHOULD BRING A PERIOD OF IFR TO LIFR CONDITIONS...
ALONG WITH STRONG WINDS ALONG THE COAST. BIGGEST UNCERTAINTY IS
TIMING AND DURATION.
LATE SATURDAY AND SUNDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY
VFR CONDITIONS.
&&
.MARINE...
TODAY...MODERATE TO HIGH CONFIDENCE. LINGERING SNOW SHOWERS
ACROSS THE WATERS MAY REDUCE VSBYS TO LESS THAN 2SM. OTHERWISE CAA
WILL MOVE ACROSS THE WATERS LATE TODAY CREATING STRONG PRESSURE
GRADIENT. EXPECT GUSTY WINDS OF 25 TO 30 KTS STARTING LATE THIS
AFTERNOON LASTING TIL AFTER MIDNIGHT. SEAS WILL RESPOND BUILDING
UP TO 5-6FT. SCA ARE OUT ACROSS ALL WATERS EXPECT BOS HARBOR AND
NARRAGANSETT BAY.
TONIGHT INTO THURSDAY...HIGH CONFIDENCE. SEAS WILL SLOWLY RESIDE
BELOW SCA BY EARLY MORNING THURSDAY AS HIGH PRESSURE BUILD ACROSS
THE WATERS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT INTO SATURDAY...MODERATE CONFIDENCE. THE POTENTIAL
EXISTS FOR A VERY STRONG COASTAL STORM TRACKING ACROSS THE
BENCHMARK. THE WORST OF THIS STORM LOOKS TO BE LATE FRIDAY INTO
EARLY SATURDAY. THERE IS A GOOD SHOT AT A PERIOD OF STORM FORCE
NORTHEAST WIND GUSTS AND SEAS 15 TO 20 FEET OR EVEN HIGHER ACROSS
PORTIONS OF THE EASTERN OUTER COASTAL WATERS. THIS HAS THE
POTENTIAL TO BE A DANGEROUS AND LIFE-THREATENING STORM FOR
MARINERS.
SUNDAY...THINGS CALM DOWN SOME AS A STORM WILL HAVE DEPARTED THE
REGION. HOWEVER...LEFTOVER SWELL SHOULD ALLOW SMALL CRAFT ADVISORY
SEAS TO LINGER.
&&
.TIDES/COASTAL FLOODING...
THERE IS A GOOD CHANCE FOR AT LEAST SOME MINOR UP TO MODERATE
COASTAL FLOODING. GREATEST PERIOD OF RISK SHOULD BE LATE FRIDAY
INTO SATURDAY ALONG THE EASTERN MA COAST. THE STRONGEST WINDS/SEAS
AT THIS TIME LOOK TO OCCUR FRIDAY NIGHT. BOSTON/S ASTRONOMICAL
HIGH TIDE IS 10.0 FEET AT 944 PM FRIDAY NIGHT. CERTAINLY WOULD
EXPECT AT LEAST SOME MINOR TO MODERATE COASTAL FLOODING DURING
THIS HIGH TIDE CYCLE GIVEN INTENSE PRESSURE GRADIENT AND BUILDING
SEAS.
THE OTHER HIGH TIDE WE ARE CONCERNED ABOUT IS SATURDAY MORNING.
WE EXPECT THE WINDS TO HAVE SHIFTED TO A MORE NORTH NORTHWEST
DIRECTION BY THIS POINT. HOWEVER...THE ASTRONOMICAL HIGH TIDE AT
BOSTON IS 11.5 FEET AND WITH HIGH SEAS REMAINING...SUSPECT THERE
IS A GOOD CHANCE OF MORE MINOR TO MODERATE COASTAL FLOODING
ESPECIALLY ON NORTH-FACING BEACHES. IF SOMEHOW THIS STORM WOULD
SLOW DOWN...THERE WOULD BE A GREATER CONCERN FOR THIS HIGH TIDE
SINCE IT IS QUITE HIGH ASTRONOMICALLY. ALSO CONCERNED WITH THE
NORTHERN EXPOSED BEACHES ON CAPE COD AS NORTHERLY WINDS WILL
CREATE A FETCH DURING THE SATURDAY MORNING HIGH TIDE.
CONSIDERABLE BEACH EROSION IS ALSO EXPECTED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
MORNING FOR CTZ002>004.
MA...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR MAZ002>024-026.
NH...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR NHZ011-012-015.
RI...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR RIZ001>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ232>235-
237.
SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR ANZ231-251.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR ANZ250-254.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR ANZ255-256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 6, 11:32 AM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1132 AM EST WED FEB 6 2013 MAZ002>024-026-NHZ011-012-015-RIZ001>008-071645- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1132 AM EST WED FEB 6 2013 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-071645- HARTFORD CT-TOLLAND CT-WINDHAM CT- 1132 AM EST WED FEB 6 2013 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-071645- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1132 AM EST WED FEB 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:59 AM EST | Small Craft Advisory | BOX | 30 hr | |
| Feb 6, 4:18 AM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 36 hr |
| Feb 6, 3:19 PM EST | Blizzard Watch | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 25 hr |
| Feb 6, 3:48 PM EST | Hurricane Force Wind Watch | BOX | 24 hr | |
| Feb 6, 3:48 PM EST | Storm Watch | BOX | 24 hr | |
| Feb 6, 4:29 PM EST | Coastal Flood Watch | BOX | Barnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more | 29 hr |
Nearby
High Wind Watches in Massachusetts, 2013High Wind Watches in Rhode Island, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.